Delaware, 2008

Strong Wind in Delaware, January 9, 2008

January 9, 2008 · NWS PHI · 1 event in 1 county or zone

Strong winds accompanied and continued for a couple of hours behind a cold frontal passage during the middle of the day on the 9th in Delaware. The strongest winds were in New Castle County where peak gusts averaged around 45 mph.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong winds accompanied and continued for a couple of hours behind a cold frontal passage during the middle of the day on the 9th in Delaware. The strongest winds were in New Castle County where peak gusts averaged around 45 mph. In Kent and Sussex Counties peak wind gusts averaged between 35 and 40 mph. The peak wind gust at New Castle County Airport was 44 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 9, 4:05 AM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Jan 9, 4:05 AM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EST WED JAN 9 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA AROUND NOON.
A WEAK HIGH PRESSURE SYSTEM WILL QUICKLY MOVE INTO THE REGION
TONIGHT AND THEN SCOOT OFFSHORE ON THURSDAY. ANOTHER LOW PRESSURE
SYSTEM FORMING TO THE LEE OF THE NORTHERN ROCKIES WILL MOVE EAST
THROUGH THE SOUTHERN GREAT LAKES TONIGHT AND THROUGH THE SAINT
LAWRENCE VALLEY ON FRIDAY. ITS ASSOCIATED COLD FRONT SHOULD MOVE
THROUGH THE REGION ON FRIDAY. ANOTHER WEAK HIGH PRESSURE SYSTEM
SHOULD THEN BUILD IN FOR THE FIRST PART OF THE WEEKEND. A COASTAL
LOW IS EXPECTED TO FORM OFF THE SOUTHEAST COAST SUNDAY AND PASS
EAST OF THE AREA ON MONDAY.

&&

.NEAR TERM /THROUGH 6 PM THIS EVENING/...
THE GFS HAS INITIALIZED SLIGHTLY BETTER THAN THE WRF-NMM, ALTHOUGH
THIS MODEL SOLUTION REALLY STARTS HAVING PROBLEMS IN THE MEDIUM
RANGE. FOR SHORT RANGE PURPOSES (THRU FRIDAY), IT WAS FOLLOWED.
BEYOND FRIDAY WE STUCK CLOSER TO THE ECMWF SOLUTION.

NOT TOO MANY JANUARY MORNINGS WHERE TEMPERATURES ARE ALREADY IN THE
50S. CDFNT IS CHUGGING THROUGH EASTERN OHIO ATTM AND HAS DEVELOPED A
LINE OF PRETTY IMPRESSIVE SHRAS/TSRAS WITH MANY AIRPORT OBSERVATIONS
OF WIND GUSTS IN THE 40S. THIS FRONT IS EXPECTED TO MOVE THROUGH
PA/MD PRETTY QUICKLY AND PASS THROUGH OUR CWA APPROXIMATELY 15Z-18Z.
GIVEN THE NEGATIVE TILT NATURE OF THE FRONT AND THE LOCATION OF THE
H2.5 JET WE MAINTAINED FAIRLY HIGH POPS. GRANTED IT MIGHT SHRA FOR
LESS THAN AN HOUR AND QPF AMTS SHOULD BE LIGHT, WE STILL FEEL MOST
LOCATIONS WILL SEE PCPN. SHRAS SHOULD BE DONE BY ABOUT NOON.

THE RUB WITH ALL OF THIS ARE THAT WINDS ALF ARE FCSTD TO BE STRONG
AND UPWIND SKIES ARE NOT EXACTLY CLOUDY. SO WE CONT TO HAVE TWO
SHOTS AT STRONGER WINDS. THE FIRST WHEN THE SHRAS COME THRU AND THE
SECOND WHEN THE AIR MASS ALOFT STARTS TO CHILL AND THE WINDS BECOME
MORE ADIABATIC.  WINDS ALF ARE STILL FCSTD TO BE ABOUT 55KTS AT
925MB AND 70KT AT 850MB AND DO CAUSE SOME CONCERN. WHILE THE GENERAL
INSTAB ALF IS EXPECTED TO DIMINISH AS THE STGST DPVA MOVES NW OF OUR
CWA WE HAVE TO BE CONCERNED THAT SFC TEMPS WILL BE HIGHER THAN WHAT
THE MODELS THINK NEAR THE SFC. ATTM THEY ARE NOT FCSTG ANY SFC BASED
CAPE (OR ANY INSTABILITY ABV THE SFC).

THE SECOND SHOT FOR STRONGER WINDS COMES AS THE COLDER AIR COMES
BARRELING IN ALF MORE EFFICIENTLY THAN AT THE SFC. WE REDID OUR HIGH
WIND CHECKLIST AND IT GAVE US ABOUT A 3 TO 4 HR WINDOW OF
OPPORTUNITY IN OUR NWRN ZONES WHERE WIND ADVY CRIT SHOULD BE MET.
THE ISALLOBARIC SURGE FELL JUST SHORT OF ADDING SUPPORT FOR HIGH
WIND WARNING CRITERIA. THIS IS THE AREA WE HAVE THE HIGHEST CONFID
OF WIND ADVY CRIT BEING MET. THE CENTRAL PART OF OUR CWA/ZONES
INCLUDING PHL IT WAS A BIT MORE MARGINAL AS THE STGST WINDS ARE
FCSTD TO EXIT ONE HOUR BEFORE THE AIR MASS BECOMES ADIABATIC. THATS
TOO CLOSE FOR COMFORT PLUS TEMPS MAY GET HIER THAN WHAT THE MODELS
SUSPECT IF THERE IS SOME MORNING SUNSHINE. UPSHOT EXCEPT FOR OUR
SERN ZONES WHICH WILL HAVE A LESSER CHANCE FOR PCPN AND ARE FTHR
REMOVED FROM THE NEG TILT SHORT WAVE WE WILL ISSUE A WIND ADVY FOR
THE REGION THROUGH EARLY AFTN.

WE THINK THE HIER ETA MOS GUID (MOST PLACES) LOOKS BETTER BASED ON
CUR TEMPS THAT ARE ABOVE GUID. TEMPS SHOULD ALSO DROP RATHER QUICKLY
IN THE LATTER HALF OF THE AFTN AND WHETHER ONE WANTS TO OR NOT SAY
GOOD-BYE TO SPRING.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
WINDS WILL DIMINISH QUICKLY TONIGHT AS HI PRES MOVES INTO OUR
REGION. THERE COULD BE SOME CI AS THE JET REMAINS OVER THE NRN PART
OF OUR CWA. ATTM THE UPSTREAM CI IS STILL IN THE ROCKIES, SO WE WILL
PLAY IT MORE OPTIM WITH THE CLOUDS. GUID MINS LOOK REASONABLE.

NEXT WEATHER SYSTEM STARTS HEADING OUR WAY ON THU AS CLOUDS SHOULD
INCREASE QUICKLY. PMDHMD/HPC OVERALL PREFERS THE FASTER GFS SOLN AND
FCST PKG FOLLOWED THIS SUGGESTION. EVEN THOUGH THE GFS WAS FASTER,
IT DID NOT HAVE ANY MSRBL PCPN IN THE NRN PART OF OUR CWA BY
NIGHTFALL. BUT ITS THETA E ADVT AND FCSTD ISENTROPIC LIFT WAS FAIRLY
IMPRESSIVE. IT WILL HAVE TO OVERCOME A DRIER AIR MASS, NEVERTHELESS
WE DID KEEP LOW CHCS IN THE GRIDS N AND INCREASED POPS FARTHER
SOUTH. WITH THE FASTER ARRIVAL OF CLOUDS AND PCPN HAVE SIDED CLOSER
TO GFS MOS FOR MAX TEMPS VS WARMER ETA MOS.

THE OP GFS REMAINED FAIRLY MOIST WITH THIS SYSTEM THU NGT INTO FRI
WITH STORM TOTAL AMOUNTS FCSTD TO EXCEED AN INCH WITHIN OUR CWA. IT
IS ANOTHER NICE (FROM A METEOROLOGICAL PERSPECTIVE) NEGATIVE TILT
SYSTEM. WANT TO SEE HOW MUCH PCPN FALLS TODAY. OF LATE ITS BEEN DRY
AND NOT THAT IT TAKES MUCH FOR FLOODING IN THE WINTER, BUT WE ARE
NOT MORE SUSCEPTIBLE THAN USUAL. WE WILL CONT TO MENTION THE
POTENTIAL FOR HEAVY RAIN IN THE HWO, BUT NOT GOING ANY FURTHER FOR
NOW. PTYP SHOULD BE RAIN. THERE IS A SLIGHT CHANCE THAT
EVAPORATIONAL COOLING MIGHT CAUSE SOME POCKETS OF FREEZING RAIN IN
THE POCONOS AND SUSSEX NJ. THEY ARE FCSTD TO GET WELL ABOVE FREEZING
THU DAY AND THIS WILL BE REVISITED. THE BIG OLD COLD POCKET ON THE
WRF-NMM THAT FORMS AT H8 WAS NOT GIVEN MUCH CREDENCE ATTM. THE MDL
IS ACTUALLY QUITE WARM ABV THIS LVL WHICH WOULD INFER SLEET. LASTLY
THE GFS IS FCSTG SOME INSTAB ALF BTWN 925MB-850MB ACRS THE SOUTHERN
PART OF OUR CWA. IF TREND CONTS WE MIGHT BE ADDING THUNDER TO THE
MIX. TEMPS ARE EXPECTED TO FOLLOW A NON-DIURNAL (RISING TOWARD
MORNING) TREND THU NIGHT. FOLLOWING THE FASTER GFS TREND, WE ENDED
PCPN EARLY FRIDAY AFTN WITH THE NEXT CFP AND REALLY SAY GOOD-BY TO
SPRING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WELL THE WARM AND FUZZY STAR TREK MOMENT ON LAST NIGHTS MODEL RUNS
WENT THE WAY OF THE ELECTRIC TYPEWRITER TONIGHT. THE MDL RUNS COULD
BE CLASSIFIED AS FCST MODELS HAVE MORE DIFFICULT TIMES DURING
PATTERN CHANGE TIMES THAN USUAL. THERE IS A SOLUTION FOR ANYBODYS
TASTE. WE BELIEVE THE 00Z GFS REMAINS THE OUTLIER ONE THOUGH EVEN IF
ITS ENSEMBLE MEAN IS CLOSE. FROM THE PROGRESSIVE SOLUTION, TO THE
NEXT GULF LOW IT FORMS THAT ALMOST LOOKS LIKE CONVECTIVE FEEDBACK,
TO BRINGING ALL THE COLD AIR FROM RUSSIA INTO THE CONUS AND HAVING
IT SNOW NEAR NEW ORLEANS AT AMS CONVENTION TIME, WOW. WE HAVE BEEN
DOWN THE ROAD TOO MANY TIMES WITH ITS PROGRESSIVE SOLNS ARE NOT
WORKING, ESPECIALLY THIS WINTER WHERE IT SEEMS NEARLY EVERY LOW ENDS
UP FARTHER NORTHWEST OF WHERE THE GFS IS FORECASTING IT IN THE
MEDIUM RANGE.  THE BOTTOM LINE REMAINS WE BELIEVE A PCPN EVENT
REMAINS A POSSIBILITY FOR LATE SUN INTO MON AND WE HAVE NOT REMOVED
NOR LOWERED POPS. WE DID ADD MORE SNOW TO THE FCST AND NUDGED TEMPS
DOWN SLIGHTLY BUT EXPECT MANY MORE MODEL FLIPS IN THE DAYS AHEAD.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
EXCEPT FOR SOME HIGH THIN CI, SKIES ARE MOSTLY CLEAR OVER SOUTHERN
AND EASTERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING. SC HAS
DEVELOPED OVER NORTHERN AND WESTERN SECTIONS. AS THE FRONT MOVES IN
FROM THE WEST, VFR/MVFR SC CIGS WILL OVERSPREAD THE ENTIRE AREA BY
OR SHORTLY AFTER SUNRISE. THE FRONT, ALONG WITH ITS SHOWER ACTIVITY,
WILL CROSS THE AREA RATHER QUICKLY THIS MORNING. CONDITIONS IN THE
SHOWERS COULD DROP BRIEFLY TO IFR. WINDS MAY GUST TO AROUND 35 KT,
ESPECIALLY IN OUR NORTHERN AREAS, FOR SEVERAL HOURS EITHER SIDE OF
THE FRONT. VFR CONDITIONS WILL RETURN THIS AFTERNOON AS THE
PRECIPITATION MOVES OFF TO THE EAST. VFR BKN SC WILL BECOME SCT
DURING THE AFTERNOON. SKIES WILL BE MOSTLY CLEAR TONIGHT. EVEN WITH
WINDS DROPPING BELOW 5 KT TONIGHT, THE TEMPERATURE/DEW POINT SPREAD
SHOULD REMAIN WIDE ENOUGH SO THAT FOG WILL NOT FORM.

VFR CONDITIONS WILL CONTINUE THROUGH THE DAYTIME HOURS THURSDAY.
ANOTHER STORM SYSTEM MAY BRING POOR FLYING WEATHER THURSDAY NIGHT
INTO FRIDAY.

&&

.MARINE...
SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT HAVE INCREASED
TO 15 TO 25 KT WITH A FEW HIGHER GUSTS. THESE WINDS HAVE PUSHED
SEAS UP TO 5.6 FT AT BUOY 44009 AS OF 2 AM. BOTH WINDS AND SEAS
WILL CONTINUE TO INCREASE UNTIL THE FRONT CROSSES THE AREA LATER
THIS MORNING. EXPECT GUSTS TO APPROACH 35 KT WITHIN SEVERAL HOURS
EITHER SIDE OF THE FRONT. WILL RAISE A GALE WARNING FOR OUR
NORTHERNMOST OCEAN ZONE WHERE GUSTS ARE EXPECTED TO EXCEED 35 KT
FOR 4 TO 6 HOURS DURING THE LATE MORNING AND EARLY AFTERNOON TIME
FRAME. WINDS WILL SWING AROUND TO THE WEST BEHIND THE FRONT AND
DROP BELOW SMALL CRAFT ADVISORY CRITERIA THIS EVENING. THE GALE
WARNING AND THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM. ANOTHER
ROUND OF SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED THURSDAY
NIGHT AND FRIDAY AS YET ANOTHER FRONTAL SYSTEM CROSSES THE AREA.
HIGH PRESSURE WILL THEN MOVE IN FOR THE WEEKEND.

&&

.CLIMATE...
SEVERAL OF OUR CLIMATE SITES HAVE BROKEN OR TIED RECORDS YESTERDAY.
PLEASE SEE THE ASSOCIATED RER PRODUCTS ON OUR WEBPAGE. ONE OR TWO
MIGHT GO TODAY WITH GED HAVING THE BEST SHOT.

          1/9
ABE     65(1998)
ACY     65(1965)
ILG     67(1930)
GED     64(2006)
PHL     69(1930)
RDG     67(1930)
TTN     67(1937)
MPO     61(1998)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 8 AM THIS MORNING TO 2 PM EST THIS
     AFTERNOON FOR PAZ054-055-060>062-067>071.
NJ...WIND ADVISORY FROM 8 AM THIS MORNING TO 2 PM EST THIS
     AFTERNOON FOR NJZ001-007>010-012>019.
DE...WIND ADVISORY FROM 8 AM THIS MORNING TO 2 PM EST THIS
     AFTERNOON FOR DEZ001.
MD...WIND ADVISORY FROM 8 AM THIS MORNING TO 2 PM EST THIS
     AFTERNOON FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ430-
     431-451>455.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ450.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...RPW
MARINE...RPW
CLIMATE...MEOLA/GIGI
Hazardous weather outlook, Jan 9, 4:02 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EST WED JAN 9 2008

NJZ001-PAZ054-055-101100-
SUSSEX-CARBON-MONROE-
402 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM THURSDAY NIGHT INTO FRIDAY MIGHT CAUSE HEAVY
RAIN. THERE IS A SLIGHT CHANCE FOR POCKETS OF FREEZING RAIN
THURSDAY NIGHT.

A LOW PRESSURE SYSTEM IS CURRENTLY FORECASTED TO PASS EAST OF THE
REGION ON SUNDAY NIGHT OR MONDAY AND COULD BRING WINTRY PRECIPITATION
TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ007>010-012>019-PAZ060>062-067>071-101100-
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
402 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM THURSDAY NIGHT INTO FRIDAY MIGHT CAUSE HEAVY
RAIN.

A LOW PRESSURE SYSTEM IS CURRENTLY FORECASTED TO PASS EAST OF THE
REGION ON SUNDAY NIGHT OR MONDAY AND COULD BRING WINTRY TYPE
PRECIPITATION TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ020>027-101100-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
402 AM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM THURSDAY NIGHT INTO FRIDAY MIGHT CAUSE HEAVY
RAIN.

A LOW PRESSURE SYSTEM IS CURRENTLY FORECAST TO PASS EAST OF THE
REGION ON SUNDAY NIGHT COULD BRING WINTRY TYPE PRECIPITATION TO
THE REGION. THE GREATER THREAT FOR WINTRY PRECIPITATION AT THIS
JUNCTURE IS FOR PLACES FARTHER TO THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-451>455-101100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 AM EST WED JAN 9 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-101100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
402 AM EST WED JAN 9 2008

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, New Castle

When
January 9, 10:00 AM EST to 1:00 PM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70645.